Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 13, 2005

July 13, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 8:45 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 13, 8:45 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
945 AM EDT WED JUL 13 2005

.SHORT TERM (REST OF TODAY)...
ANOTHER DAY OF BEING ADJACENT TO THE REMNANTS OF DENNIS. HIGHER
POP IN OUR WESTERN TIER OF OHIO COUNTIES LOOKS GOOD BEING CLOSER
TO THE REMNANTS. FEEDER BAND SIMILAR TO YESTERDAY EXPECTED TO
DEVELOP AS DEPICTED ON THE MOSTURE CONVERGENCE OF THE NAM THIS
AFTERNOON AND EVENING. WITH FLOW ALOFT VERY LOW AND HIGH PRECBLE
WATER EXPECT COULD BE SOME HEAVY RAINERS AGAIN TODAY. TEMPS LOOK OK.
UPDATE PRIMARILY COSMETIC TO REMOVE MORNING WORDING.
&&

.PREVIOUS DISCUSSION...
(ISSUED 249 AM EDT WED JUL 13 2005)

SHORT TERM (TODAY THROUGH FRIDAY)...

REMNANT LOW OF HURRICANE DENNIS WL RMN ENTRENCHED OVR THE OH
VALLEY FOR THE SHORT TERM PD.  NO MAJOR CHANGES TO PROG
OF DIURNALLY SPPRTED SCT TO NMRS TSRA DVLPG.  WARM AND HUMID
CONDITIONS TO CONTINUE WITH HIGH TEMPS IN THE 80S.

LONG TERM (SATURDAY THROUGH TUESDAY)...

REMNANT LOW OVR THE OH VALLEY WL GRADUALLY FILL WITH OVRALL
RIDGING OVR THE ERN CONUS BY THE START OF NXT WEEK.  SOME INDS OF
CDFNT APPRCHG BY TUE.  NO CHANGE TO WARM HUMID CONDITIONS WITH
DAILY RA CHCS.

AVIATION...

REMNANTS OF DENNIS ARE EXPECTED TO REMAIN OVER THE OHIO VALLEY.
SCATTERED CLOUDS WILL MOVE THROUGH FROM TIME TO TIME. LOW LEVEL
MOISTURE WILL LEAD TO AREAS OF FOG IN THE MORNING COULD PRODUCE
WIDELY SCATTERED THUNDERSTORMS ACROSS REGION.

PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 13, 3:38 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 AM EDT WED JUL 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140837-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
438 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE
MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND.  ISOLATED
WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Special weather statement, Jul 13, 11:18 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 PM EDT WED JUL 13 2005

PAZ032-WVZ023-131715-
FAYETTE PA-PRESTON WV-
1218 PM EDT WED JUL 13 2005

...THUNDERSTORMS...

STRONG THUNDERSTORMS WILL MOVE ACROSS FAYETTE AND PRESTON COUNTIES...

AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER HAZELTON....MOVING NORTH AT 5
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VERNON...BROWNSVILLE...CHALKHILL...CONNELLSVILLE...DUNBAR...
  ELLIOTTSVILLE...FARMINGTON...HOPWOOD...MARKLEYSBURG...MASONTOWN...
  OHIOPYLE...PERRYOPOLIS...SEVEN SPRINGS...WALTERSBURG...SILVER
  LAKE...BRUCETON MILLS...CATHEDRAL STATE PARK...CLIFTON MILLS...
  CRANESVILLE...FELLOWSVILLE...GLADESVILLE...HAZELTON...KINGWOOD...
  LAUREL RUN...NEWBURG...ROWLESBURG...TERRA ALTA...TUNNELTON AND
  VALLEY POINT

EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 11:27 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1227 PM EDT WED JUL 13 2005

PAZ022-131730-
ARMSTRONG PA-
1227 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS...

AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTHEAST OF CROOKED CREEK
LAKE PARK....MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CROOKED CREEK LAKE PARK...ELDERTON...FORD CITY...KITTANNING AND
  MUFF

EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 11:39 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 PM EDT WED JUL 13 2005

PAZ030-131745-
WESTMORELAND PA-
1239 PM EDT WED JUL 13 2005

...THUNDERSTORMS...

STRONG THUNDERSTORMS WILL MOVE THROUGH WESTMORELAND COUNTY...

AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF STAHLSTOWN...OR ABOUT
6 MILES WEST OF LAUREL MOUNTAIN STATE PARK....MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DERRY...DONEGAL...LATROBE...LAUREL MOUNTAIN STATE PARK...
  LIGONIER...BAGGALEY...HOSTETTER...LAUGHLINTOWN...LYCIPPUS...
  STAHLSTOWN AND WHITNEY

EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 11:42 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT WED JUL 13 2005

PAZ008-015-131745-
CLARION PA-VENANGO PA-
1242 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL THROUGH PARTS OF VENANGO AND CLARION...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF KNOX....MOVING NORTH
AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  EMLENTON...KNOX...OIL CITY...SENECA AND VAN

EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 12:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
104 PM EDT WED JUL 13 2005

PAZ023-131800-
INDIANA PA-
104 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL MOVE THROUGH INDIANA COUNTY...

AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF CLYMER....MOVING
NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLYMER...HOMER CITY...INDIANA...MARION CENTER...PLUMVILLE...
  SMICKSBURG AND YELLOW CREEK STATE PARK

EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 13, 12:26 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT WED JUL 13 2005

PAZ008-131830-
VENANGO PA-
126 PM EDT WED JUL 13 2005

...STRONG THUNDERSTORMS WILL MOVE THROUGH VENANGO COUNTY...

AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF KENNERDELL....
MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE
  PARK...POLK...SENECA...SUGARCREEK AND VAN

EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS
MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES
LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 96 km away, was scanning. The volume nearest the first event began at 17:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clarion

When
July 13, 12:40 PM EST
Where
Clarion County, Knox
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
41.233, -79.550

Large tree limbs blown down in Knox and Nickelville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461189.